Alert archive / New Hampshire / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 11, 2012, 8:13 PM EDT for Hillsborough County, New Hampshire. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 11, 2012, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
080
WWUS81 KBOX 120013
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT SAT AUG 11 2012
MAZ004-005-026-NHZ012-015-120100-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL
HILLSBOROUGH NH-
813 PM EDT SAT AUG 11 2012
AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
ASHBURNHAM...OR ABOUT 5 MILES NORTHWEST OF FITCHBURG...MOVING
NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...FITCHBURG...ASHBY...NEW
IPSWICH...LUNENBURG...GREENVILLE...TOWNSEND...MASON...BROOKLINE...
PEPPERELL...NASHUA...MILFORD...HOLLIS...AMHERST...TYNGSBORO AND
DUNSTABLE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4268 7141 4251 7193 4267 7205 4271 7195
4271 7193 4273 7193 4290 7157
$$
KJCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 8:00 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 11, 8:00 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
800 PM EDT SAT AUG 11 2012
.SYNOPSIS...
TROPICAL HUMIDITY WILL PERSIST TONIGHT INTO SUNDAY NIGHT WITH
SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS
THE REGION SUNDAY NIGHT BRINGING DRIER AIR FOR MONDAY. LOW PRESSURE
AND ANOTHER COLD FRONT MAY BRING SHOWERS AND THUNDERSTORMS DURING
THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
750 PM UPDATE...
TWO AREAS OF SHOWERS AND THUNDERSTORMS CONTINUE TO GENERATE ACROSS N
CENTRAL/NW MA AND S NH. MAINLY HEAVY RAINFALL AT THIS POINT...BUT
HAVE HAD A FEW REPORTS OF DAMAGE ACROSS S NH EARLIER THIS EVENING.
ALSO NOTING SOME SHOWERS WORKING UP THE COAST INTO S CT/BLOCK ISLAND
IN THE SW FLOW.
GRIDS LOOK PRETTY GOOD FOR THE MOST PART...THOUGH DEWPTS WERE HIGHER
THAN FORECAST SO ADJUSTED THOSE. ALSO BROUGHT OTHER GRIDS CURRENT
AND INCORPORATED INTO NEAR TERM TRENDS.
PREVIOUS DISCUSSION...
MODELS SHOW A VORTICITY MAXIMUM MOVING NORTHEAST ALONG THE MID
ATLANTIC COAST OVERNIGHT AND THIS SHOULD GENERATE SHOWERS AND A
FEW THUNDERSTORMS IN A SW TO NE BAND THAT AFFECTS MAINLY CAPE COD
AND THE ISLANDS...SIMILAR TO WHAT OCCURRED THIS MORNING.
OTHERWISE...WARM AND HUMID WEATHER WILL CONTINUE OVERNIGHT WITH
LOWS MID 60S TO LOWER 70S. EXPECT SOME PATCHY FOG TOWARD MORNING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
A COLD FRONT WILL BE SLOWLY APPROACHING FROM NEW YORK STATE.
THE WARM AND VERY UNSTABLE AIRMASS WILL CONTINUE. LIFTED INDICES
WILL BE IN THE -5 TO -8 RANGE...SO EXPECT A GOOD DEAL OF POP UP
CONVECTION ESPECIALLY IN THE AFTERNOON IN CENTRAL AND EASTERN
PORTIONS OF SOUTHERN NEW ENGLAND. HOWEVER...0 TO 6 KM BULK SHEAR
IS FORECAST TO BE LESS THAN TODAY... 35 KTS OR LESS... AND
700-500 MB LAPSE RATES ARE WEAK... ONLY 5.5 TO 6 DEGREES C/KM.
THUS AM NOT EXPECTING SEVERE WEATHER. BUT WITH HIGH PRECIPITABLE
WATERS STILL PRESENT ANY STORMS COULD PRODUCE LOCALLY HEAVY
DOWNPOURS AND PONDING OF WATER ON ROADWAYS.
HIGHS SHOULD REACH THE MID 80S. IF WE GET MORE SUNNY BREAKS IN THE
AFTERNOON IN WESTERN MA AND WESTERN CT...WE COULD REACH UPPER 80S.
SUNDAY NIGHT...
COLD FRONT HEADS OFFSHORE SUNDAY NIGHT WITH SHOWERS/STORMS POSSIBLE
EARLY ACROSS SE MA...OTHERWISE SKIES SHOULD BECOME MOSTLY CLEAR
FROM WEST TO EAST OVERNIGHT. WINDS SHIFTING TO THE WEST WILL
SLOWLY USHER IN SLIGHTLY LOWER DEWPOINT AIR. LOWS RANGING FROM 60
NORTHWEST TO 70 ON THE ISLANDS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* DRY CONDITIONS MONDAY INTO TUESDAY
* SHOWERS/THUNDERSTORMS POSSIBLE TUESDAY NIGHT-WEDNESDAY AND
AGAIN FRIDAY NIGHT-SATURDAY
MODEL DISCUSSION AND PREFERENCES...
MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT DURING THE EARLY
PORTION OF THE FORECAST PERIOD...THEN SOLUTION SPREAD WIDENS MAINLY
DUE TO THE EXIT OF UPPER LEVEL TROUGH ACROSS THE NORTHEAST EARLY
NEXT WEEK...ONLY TO BE REPLACED BY ANOTHER BROAD TROUGH ACROSS THE
GREAT LAKES BY THE MIDDLE OF NEXT WEEK. APPEARS THE PATTERN REMAINS
RATHER PROGRESSIVE...WHICH LEADS TO TIMING ISSUES ESPECIALLY AFTER
TUESDAY WITH THE APPROACH OF ANOTHER SURFACE SYSTEM. HAVE LEANED
TOWARD HPC SOLUTION...WHICH IS A BLEND OF GEFS MEANS AS WELL AS
ECMWF AND ITS ENSEMBLES.
MONDAY...WEAK DRY SLOT WORKS ACROSS THE REGION. DO NOTICE A WEAK
SURFACE TROUGH...BUT NOT MUCH UPPER LEVEL SUPPORT SEEN SO HAVE KEPT
THE FORECAST DRY FOR NOW. WITH WEAK W-SW FLOW...EXPECT TEMPS TO MAX
OUT IN THE LOWER-MID 80S FOR MOST AREAS.
TUESDAY...MODELS PROGRESS UPPER LEVEL TROUGH AND SURFACE REFLECTION
OUT OF THE LAKES TOWARD THE REGION. TIMING IS SOMEWHAT OF AN
ISSUE...BUT NOTING FAIRLY GOOD AGREEMENT ON THE GFS/ECMWF WITH THIS
SYSTEM. PRECIP SHOULD HOLD OFF UNTIL LATE TUE ACROSS WESTERN
AREAS...THEN SHOULD PROGRESS E ACROSS THE REMAINDER OF THE REGION
TUE NIGHT. EXPECT DAYTIME HIGHS IN THE LOWER-MID 80S AGAIN AND IT
WILL REMAIN HUMID ON S-SW WINDS AHEAD OF FRONT.
WEDNESDAY...VARIANCE IN MODEL SOLUTIONS LEADING TO LOWERED
CONFIDENCE IN SPEED OF EXIT OF LOW PRES/COLD FRONT. KEPT CHANCE POPS
GOING THROUGH MOST OF THE DAY. BACK EDGE OF PRECIP MAY START TO PUSH
E INTO CT VALLEY DURING THE AFTERNOON. LOOKS LIKE DRY CONDITIONS
WILL SPREAD E WED NIGHT.
THURSDAY...EXPECT DRY CONDITIONS DURING THE DAY AS HIGH PRES RIDGE
SLOWLY WORKS ACROSS. NOT MUCH IN THE WAY OF A CHANGE IN AIRMASS
HOWEVER. BIG QUESTION WILL BE WHETHER WIDELY SCT SHOWERS/TSTMS WILL
DEVELOP AS UPPER LEVEL SHORT WAVE MOVES ACROSS. HAVE KEPT SLIGHT
CHANCE POPS GOING FOR THIS TIMEFRAME.
FRIDAY-SATURDAY...TIMING OF NEXT APPROACHING SURFACE FRONT IN
QUESTION AS ANOTHER SHORT WAVE TROUGH STARTS TO DIG OUT OF THE GREAT
LAKES. FOR NOW... HAVE KEPT LOW CHANCE POPS FOR LATE FRIDAY THROUGH
SATURDAY. SOME MODELS HINTING THAT FRONT MAY BECOME HUNG UP IN THE
S-SW UPPER FLOW TO THE W.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...LOW TO MODERATE CONFIDENCE.
MAINLY VFR CONDITIONS WITH SOME POCKETS OF MVFR VSBYS IN PATCHY FOG.
SHOULD SEE AREAS OF MVFR-IFR CIGS/VSBYS WITH POCKETS OF LIFR MAINLY
ALONG COAST AROUND OR AFTER 06Z. MOST CONVECTION SEEN ACROSS N MA/S
NH AT 00Z WHICH WILL SHIFT NE...THEN ANOTHER ROUND OF SCT
SHOWERS/TSTMS TO MOVE IN ACROSS CENTRAL AND EASTERN AREAS AROUND OR
AFTER 06Z. SHOULD SEE IMPROVING CONDITIONS FOR MOST AREAS FROM
13Z-15Z BUT MAY LINGER THROUGH SUNDAY NIGHT ACROSS CAPE COD AND THE
ISLANDS.
KBOS TAF...MODERATE CONFIDENCE.
MVFR CIGS MOST PREDOMINANT BUT LOCAL IFR CEILINGS NOT OUT OF
QUESTION LATE AT NIGHT. MVFR IMPROVING TO VFR LATE SUNDAY MORNING.
SCATTERED SHOWERS OR TSTMS...MOST LIKELY SUNDAY AFTERNOON.
KBDL TAF...MODERATE CONFIDENCE.
VFR CONDITIONS...LOWERING TO MVFR CIGS FOR A TIME OVERNIGHT.
SCATTERED SHOWERS AND TSTMS...ESPECIALLY THIS EVENING AND AGAIN
SUNDAY LATE MORNING INTO THE AFTERNOON.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY AND TUESDAY...MODERATE CONFIDENCE. VFR.
TUESDAY NIGHT AND WEDNESDAY...MODERATE CONFIDENCE. MVFR/IFR IN SCT
SHOWERS/TSTMS.
THURSDAY...MODERATE CONFIDENCE. VFR.
&&
.MARINE...
MODERATE TO HIGH CONFIDENCE. S/SW WINDS WILL GUST UP TO 20 TO 25 KTS
AT TIMES THROUGH SUNDAY NIGHT. THIS WILL RESULT IN SWELL ALONG THE S
SHORE AND WAVE HEIGHTS UP TO 7 FT FOR THE OUTER WATERS. SMALL CRAFT
ADV CONTINUES THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH SUNDAY. LOCALLY HEAVY DOWNPOURS POSSIBLE. PATCHY FOG
EXPECTED LATE TONIGHT AND EARLY SUNDAY.
OUTLOOK...MONDAY THROUGH THURSDAY...
MODERATE CONFIDENCE THROUGH PERIOD. EXPECT WINDS TO REMAIN BELOW
SMALL CRAFT CRITERIA. S WINDS MAY APPROACH 20 KT DURING WED.
PERSISTENT S-SW WIND FLOW WILL KEEP SEAS AROUND 5 FT MAINLY ACROSS
THE SOUTHERN OUTER WATERS DURING MONDAY THEN AGAIN WEDNESDAY THROUGH
THURSDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ235-237-
254>256.
&&
SYNOPSIS...EVT/GAF
NEAR TERM...EVT/GAF
SHORT TERM...GAF
LONG TERM...EVT
AVIATION...EVT/GAF
MARINE...EVT/GAFHazardous weather outlook, Aug 11, 4:22 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 422 PM EDT SAT AUG 11 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-122030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 422 PM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL DURING SUNDAY...WITH THE BEST CHANCE ALONG THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH AROUND MIDNIGHT...THEN MAY BE NEEDED AGAIN DURING SUNDAY. ANZ230>237-250-251-254>256-122030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 422 PM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. STRONG WINDS ARE POSSIBLE IN ANY THUNDERSTORMS...ESPECIALLY ON THE SOUTH COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SQUALLY WINDS AND HEAVY DOWNPOURS ARE POSSIBLE IN ANY THUNDERSTORMS DURING SUNDAY...WITH THE BEST CHANCE ACROSS THE SOUTHERN COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 6:09 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 609 PM EDT SAT AUG 11 2012 MAZ002>004-008-010-011-112300- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 609 PM EDT SAT AUG 11 2012 AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH OVER HATFIELD...OR ABOUT 4 MILES NORTHEAST OF NORTHAMPTON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...AMHERST...WHATELY...SUNDERLAND... LEVERETT...DEERFIELD...MONTAGUE...SHUTESBURY...NEW SALEM... WENDELL...ORANGE AND ERVING. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4272 7243 4255 7218 4226 7261 4238 7279 KJC
Local storm report, Aug 11, 6:10 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG ROWE 42.70N 72.90W
08/11/2012 FRANKLIN MA AMATEUR RADIO
FOUR TO FIVE INCH DIAMETER LIMBS DOWN ON A FARM ON DELL
ROAD VIA HAM RADIO
&&
EVTLocal storm report, Aug 11, 6:16 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
08/11/2012 HAMPSHIRE MA AMATEUR RADIO
TWO POWER POLES AND HIGH TENSION WIRES DOWN ON DIMOCK
STREET IN THE LEEDS SECTION OF NORTHAMPTON VIA HAM RADIO
&&
EVTLocal storm report, Aug 11, 6:50 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
650 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG HINSDALE 42.79N 72.49W
08/11/2012 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON PLAIN ROAD
&&
EVTLocal storm report, Aug 11, 8:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
803 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
08/11/2012 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON ASHUELOT STREET NEAR GEN. REED HWY...RT
119
&&
EVTSpecial weather statement, Aug 11, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT SAT AUG 11 2012
MAZ004-005-026-NHZ012-015-120100-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL
HILLSBOROUGH NH-
813 PM EDT SAT AUG 11 2012
AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
ASHBURNHAM...OR ABOUT 5 MILES NORTHWEST OF FITCHBURG...MOVING
NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...FITCHBURG...ASHBY...NEW
IPSWICH...LUNENBURG...GREENVILLE...TOWNSEND...MASON...BROOKLINE...
PEPPERELL...NASHUA...MILFORD...HOLLIS...AMHERST...TYNGSBORO AND
DUNSTABLE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4268 7141 4251 7193 4267 7205 4271 7195
4271 7193 4273 7193 4290 7157
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:18 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 30 min |
| Aug 12, 7:32 AM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire, Worcester | 3 hr |
| Aug 12, 2:53 PM EDT | Special Weather Statement | BOX | Worcester | 37 min |
| Aug 12, 3:26 PM EDT | Special Weather Statement | BOX | Worcester | 64 min |
| Aug 12, 4:24 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 55 min |
| Aug 12, 6:38 PM EDT | Special Weather Statement | BOX | Suffolk | 22 min |
| Aug 12, 7:03 PM EDT | Areal Flood Advisory | BOX | Essex | 39 min |
| Aug 12, 1:34 PM EDT | Areal Flood Advisory | BOX | Northeastern Connecticut Planning Region | 84 min |
| Aug 11, 8:42 PM EDT | Special Weather Statement | BOX | Cheshire | 63 min |
| Aug 12, 4:27 PM EDT | Special Weather Statement | BOX | Hillsborough | 33 min |
Nearby
Special Weather Statements in New Hampshire, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.